A 50-year-old female asked:
Alt 188 ast 88 does changing statins cause the elevation? nevver had abnormal liver function test before
3 doctor answers • 5 doctors weighed in
Pathology 45 years experience
Possible: I also trust your new statin hasn't given your skeletal muscle inflammation, which can also raise transaminases. Your physician knows how to continue the workup.
5.2k viewsAnswered >2 years ago
Could be: Stop the statin and recheck to see if it is reversed.
5.2k viewsReviewed >2 years ago
Family Medicine 31 years experience
It's possible: Elevated Liver function tests may occur for a variety of issues from Fatty infiltration (hepatic steatosis), viral illnesses such as the hepatitis viruses, Alcoholism, increased use of medications that metabolize through the liver (statins), cirrhosis, biliary disease, tumors, gallbladder disease, etc, etc. Discuss with Dr. to HOLD the statin and see if they trend down, then try another med 4 Chol
3.9k viewsReviewed >2 years ago
Last updated Oct 19, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.